... my BP medication. At first it was only in the evening, and now it is 24/7 of constant cramping of every muscle below my knees! I've tried several medications, losartan, metoprolol, and lisinopril. Once I go off the medication, the cramping immediately stops. My doctor does not believe it is due to the PB medication, but it seems pretty obvious to me that it is. Has anyone else experienced this problem? Did you find a solution?
Consult a different doctor for a second opinion. All three of those drugs are known to cause increased levels of potassium. High levels of potassium can cause more than fibrilation and death, it can cause leg cramps just as low levels can. "Abnormal blood levels of electrolytes, such as calcium, magnesium, or even potassium, can develop muscle cramps. Although low potassium blood levels occasionally cause true muscle cramps, high potassium blood levels also cause muscle cramps.Sep 18, 2012". I forget which website the quoted material is from. Have your kidneys checked... If I remember correctly, the kidneys are supposed to remove excess levels of electrolytes. If your doctor isn't responding to your needs and explaining these things, get a new doctor. Your answers should be coming from him/her.
I have the same symptoms... cannot sleep at night. I was using Lisinopril but my prescriber switched me to LOSARTAN-HCTZ 100-12.5 MG. I am stopping the medication to see if the pain goes away... it's so bad that HYDROCODONE/ACETAMINOPHEN has no affect.
- Losartan Information for Consumers
- Losartan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Losartan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.